South Carolina, 2008Damaging Winds in South Carolina, August 16, 2008
August 16, 2008 · NWS CHS · 6 events in 2 counties and zones
A weak frontal boundary across the southeast United States resulted in a couple severe thunderstorms across southern South Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary across the southeast United States resulted in a couple severe thunderstorms across southern South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 16, 2:55 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 16, 2:55 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SAT AUG 16 2008
.SYNOPSIS...
A WEAK SURFACE FRONT WILL DRIFT SOUTH THROUGH THE AREA TODAY
THROUGH MONDAY...WHILE SEVERAL UPPER LEVEL DISTURBANCES SWING
THROUGH THE SOUTHEAST STATES. THROUGH EARLY NEXT WEEK...TROPICAL
STORM FAY IS EXPECTED TO BE MOVING ACROSS CUBA AND NEAR THE
FLORIDA PENINSULA...AND WILL TRACK NORTHWARD INTO THE SOUTHEAST
STATES DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ATTENTION USERS...TO INCORPORATE THE LATEST FORECAST INFORMATION
FROM THE NATIONAL HURCN CENTER REGARDING TS FAY...ALL PRODUCTS
WILL BE SLIGHTLY DELAYED FROM NORMAL PRODUCT ISSUANCE TIME. WE
APOLOGIZE FOR ANY INCONVENIENCE.
EXTENSIVE CLOUD DECK THAT PERSISTED INTO EARLY THIS AFTN HAS
FINALLY SHOWN SIGNS OF BREAKING UP AND SCATTERED BUILDING CU
CLOUDS ARE NOW EVIDENT ON THE LATEST VISIBLE SAT IMAGERY. THIS HAS
HELPED TO MITIGATE ANY ORGANIZED SEVERE WEATHER THREAT BUT THE
SEABREEZE IS STILL AVAILABLE FOR DEVELOPMENT...AND ISOLD
SHWRS/TSTMS IN THE CHARLESTON TRI-COUNTY AREA IS CURRENTLY BEING
SUBJECTED TO SUCH ACTIVITY. AM STILL KEEPING HIGHEST POPS THROUGH
THE REST OF THIS AFTN AND EARLY EVE HOURS IN THE NRN PORTION OF
THE CWFA WHERE THE SEABREEZE SHOULD HAVE GREATEST INLAND
PENETRATION ALONG WITH CLOSEST PROXIMITY TO THE LINGERING SFC
FRONT AND UPR LVL JET ENTRANCE REGION. THE STRENGTH OF ANY
CONVECTION SHOULD LESSEN AFTER SUNSET WITH THE LOSS OF GOOD
INSOLATION BUT AS THE FRONT SLOWLY DROPS S THROUGH THE CWFA
OVERNIGHT...THERE WILL BE A SLGT CHC THAT THE FRONT MAY WORK WITH
THE DEEP MOISTURE TO PRODUCE A FEW SHWRS. OTHERWISE...THE ONLY
OTHER CONCERN OVERNIGHT WILL BE FOG DEVELOPMENT WITH THE MOISTURE
BECOMING TRAPPED UNDER THE NIGHTLY INVERSION AND WINDS GOING LIGHT
IF NOT CALM OVERNIGHT. MIN TEMPS WILL REMAIN MILD IN THE UPR
60S...BUT SHOULD DEWPOINTS NOT FALL OFF FROM CURRENT VALUES THEN
LOW TEMPS IN THE LOW 70S COULD BE MORE PREVALENT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A LITTLE BETTER MODEL AGREEMENT SHOWS A SLOWLY SWD PROGRESSION OF
THE FRONT THROUGH THE AREA ALONG WITH MORE CONSENSUS OF A LOW PRES
CENTER DEVELOPING ALONG THE FRONT WHICH WILL SLIDE NEAR IF NOT
THROUGH THE AREA. THIS WILL HELP ENHANCE LLVL CONVERGENCE THAT
WILL TAP INTO MOISTURE BEING BROUGHT IN VIA A MORE ONSHORE FLOW
ALONG AND ON THE BACKSIDE OF THE FRONT. THESE FEATURES...ALONG
WITH THE PERSISTENT UPR LVL LONGWAVE TROUGH AND SEVERAL SHORTWAVES
ROUNDING THE BASE OF THE TROUGH MAKE FOR MID-HIGH CHC POPS BEING
FORECAST FOR THE AREA TMRW. CONFIDENCE IS NOT QUITE HIGH ENOUGH TO
NUDGE POPS INTO THE LIKELY CATEGORY DUE TO MODEL UNCERTAINTIES IN
TIMING AND/OR LOCATION...BUT AM CONFIDENT ENOUGH TO SAY THAT BEST
CHCS FOR PRECIP WILL BE IN THE AFTN HOURS. STORM MOTIONS WILL
AGAIN BE RELATIVELY WEAK SO ANY STORMS THAT FORM WOULD BE CAPABLE
OF HEAVY RAIN. AM NOT IMPRESSED WITH THE SEVERE THREAT SO WILL NOT
HAVE MENTION AS SUCH SINCE ANY STORMS THAT BUILD THAT STRONG WOULD
BE VERY ISOLATED.
AS FOR TEMPS...WITH A SFC ONSHORE FLOW AND CONTINUED EXTENSIVE
CLOUD COVER EXPECTED ALONG WITH ANY POSSIBLE SHWR/TSTM
COMPLICATIONS...MAX TEMPS LOOK TO HOLD BELOW NORMAL VALUES AND
ONLY REACH THE LOW-MID 80S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
QUITE OF BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED
FORECAST ONCE AGAIN THIS AFTERNOON...WITH THE EVENTUAL TRACK...
STRENGTH AND PROGRESSION OF TROPICAL STORM FAY HAVING HUGE
IMPLICATIONS ON THE MID TO LATE WEEK FORECAST.
MODEL GUIDANCE REMAINS SPLIT WITH RESPECT TO THE TRACK OF FAY...
WITH THE GFS/NOGAPS/UKMET ALL SUGGESTING A MORE WESTERLY TRACK
ALONG THE WEST COAST OF FLORIDA...AND THE NAM/ECMWF/CANADIAN
SUGGESTING A TRACK NEAR OR OVER SOUTHEAST FLORIDA THEN BACK OVER
THE OPEN ATLANTIC WATERS AND UP THE EASTERN SEABOARD TOWARD THE
FORECAST AREA. WITH SUCH A LARGE SPREAD IN SOLUTIONS AND A SYSTEM
THAT HAS BEEN UNABLE TO GET WELL ORGANIZED OVER THE LAST 12 TO 18
HOURS DUE ITS TRACKING ACROSS THE HIGHER TERRAIN OVER HISPANIOLA...
CONFIDENCE IN EITHER CLUSTER OF SOLUTIONS REMAINS LOW. NEEDLESS TO
SAY THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED OVER THE NEXT
WEEK.
AS FOR FORECAST DETAILS...A WEAK SURFACE TROUGH WILL WEAKEN NEAR OR
JUST OFFSHORE SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SUNDAY
NIGHT AND MONDAY. DEEP MOISTURE ALONG WITH FAVORABLE UPPER LEVEL
DYNAMICS WILL REMAIN IN PLACE OVER THE FORECAST AREA...SO WILL
CONTINUE TO MENTION SLIGHT CHANCE/LOW CHANCE POPS SUNDAY NIGHT AND
CHANCE POPS ON MONDAY. THE SURFACE TROUGH WILL DISSIPATE MONDAY
NIGHT AND TUESDAY...WITH ATTENTION THEN TURNING TOWARD THE TRACK OF
TROPICAL STORM FAY. DEEPEST MOISTURE IS EXPECTED TO SHIFT EASTWARD
AND INTO THE ATLANTIC PRIOR TO THE APPROACH OF FAY...AND WOULD
EXPECT SUBSIDENCE ON THE PERIPHERY OF THE SYSTEM TO LIMIT
SIGNIFICANT SHOWER/THUNDERSTORM COVERAGE...AND WILL KEEP POPS IN THE
SLIGHT CHANCE/LOW CHANCE RANGE MONDAY NIGHT THROUGH TUESDAY NIGHT.
WILL CONTINUE TO ADVERTISE HIGH CHANCE POPS WEDNESDAY THROUGH FRIDAY
AS FAY MAKES HER CLOSEST APPROACH ON THE AREA...WHEREVER THAT MAY
END UP BEING. WILL TAPER POPS BACK INTO THE LOW CHANCE RANGE
SATURDAY AS REMNANTS OF FAY WILL LIKELY BE QUICKLY DETERIORATING OR
HAVE PUSHED OUT OF THE REGION. TEMPERATURES THROUGHOUT THE EXTENDED
PERIOD WILL GENERALLY RUN A COUPLE DEGREES BELOW CLIMO DURING THE
DAY AND NEAR TO A COUPLE DEGREES ABOVE CLIMO AT NIGHT.
ALL THOSE RESIDING OR VACATIONING IN SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA ARE URGED TO BE ALERT TO THIS POTENTIALLY
SIGNIFICANT WEATHER SITUATION THROUGHOUT THE UPCOMING WEEK. ANY
DEVIATION IN THE STRENGTH...TRACK AND/OR TIMING OF FAY COULD RESULT
IN SIGNIFICANT CHANGES TO OUR FORECASTS.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
EXTENSIVE HIGH CLOUDS WITH FEW/SCT MID CLOUDS ARE PERSISTING OVER
BOTH TERMINALS AS A WEAK FRONTAL BOUNDARY DROPS S OVER THE AREA.
THIS IS HELPING TO MITIGATE CONVECTIVE DEVELOPMENT...BUT
CONSIDERING THE PROXIMITY OF THE FRONT TO BOTH TERMINALS ALONG
WITH IMPRESSIVE UPPER LEVEL DYNAMICS WILL NEED TO KEEP CB MENTION
AT BOTH SITES FOR THE MID-LATE AFTN HOURS. THE SEABREEZE MAY ALSO
PLAY A PART...BUT CHCS FOR CONVECTION AT EACH TERMINAL ARE
DWINDLING.
AFTER DARK...BOUNDARY LAYER MOISTURE WILL REMAIN HIGH UNDER THE
NIGHTLY INVERSION SO WILL AGAIN LOOK FOR MVFR TO IFR VSBYS. SHOULD
WINDS KICK UP OVERNIGHT...THE FOG MAY TRANSITION TO STRATUS BUT AM
LOOKING MAINLY FOR A FOG EVENT. THERE IS A SMALL CHANCE THAT
OVERNIGHT PRECIP COULD AFFECT EACH TERMINAL BUT CHCS ARE TOO LOW
TOO MENTION ATTM.
CONDS WILL GRADUALLY RETURN TO VFR LEVELS AFTER SUNRISE TMRW...BUT
WITH WINDS COMING FROM THE E...IT COULD BE UNTIL THE EARLY AFTN
HOURS THAT THE FOG/HAZE GIVES WAY TO VFR LEVELS. CONFIDENCE IS LOW
THAT ANY CONVECTIVE ACTIVITY WILL OCCUR NEAR/AT EITHER TERMINAL BY
18Z SO WILL KEEP PRECIP MENTION OUT OF BOTH TAFS.
EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS POSSIBLE IN NIGHT
TIME/MORNING FOG AND OCNL CONVECTION EARLY IN THE WEEK...WITH A
CHANCE OF MORE PROLONGED MVFR CONDITIONS BY MID WEEK PENDING
EVOLUTION/TRACK OF TROPICAL CYCLONE FAY.
&&
.MARINE...
ATTENTION USERS...TO INCORPORATE THE LATEST FORECAST INFORMATION
FROM THE NATIONAL HURCN CENTER REGARDING TS FAY...ALL PRODUCTS
WILL BE SLIGHTLY DELAYED FROM NORMAL PRODUCT ISSUANCE TIME. WE
APOLOGIZE FOR ANY INCONVENIENCE.
A WEAK SURFACE BOUNDARY WILL DROP SOUTH THROUGH THE COASTAL WATERS
THROUGH SUNDAY. A WEAK PRESSURE GRADIENT IS EXPECTED WITH THIS
BOUNDARY THUS WIND SPEEDS WILL REMAIN AOB 15 KT WITH RATHER
VARIABLE DIRECTIONS. GENERALLY...S OF THE BOUNDARY WILL HAVE S-SW
WINDS WHILE N OF THE BOUNDARY WILL HAVE E-NE WINDS...BUT BY LATE
SUN THE FRONT SHOULD MAKE GOOD PROGRESS THROUGH ALL MARINE AREAS
ALLOWING FOR A PREDOMINANTLY ONSHORE FLOW BY SUN EVE. SEAS WILL
GENERALLY BE IN THE 1-2 FT RANGE THROUGH SUN.
A WEAK TROUGH OF LOW PRESSURE WILL WEAKEN OVER THE WATERS SUNDAY
NIGHT AND MONDAY...THEN DISSIPATE MONDAY NIGHT. ATTENTION THEN
QUICKLY TURNS TO THE TRACK...STRENGTH...AND TIMING OF TROPICAL STORM
FAY AS IT APPROACHES THE SOUTHEAST UNITED STATES. UNCERTAINTY ON THE
EVENTUAL TRACK OF FAY REMAINS HIGH...BUT AT THIS TIME IT APPEARS
THAT TROPICAL STORM FORCE CONDITIONS MAY BE FELT ACROSS ALL OR
PORTIONS OF THE COASTAL WATERS IN THE WEDNESDAY/THURSDAY TIME FRAME.
OUTSIDE OF WEDNESDAY/THURSDAY...WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW HEADLINE THRESHOLDS.
RIP CURRENTS...EVENTUALLY SOME SWELL ENERGY EITHER DUE TO PERSISTING
ONSHORE FLOW AND/OR AS A RESULT OF TROPICAL CYCLONE FAY WILL BEGIN
TO IMPACT THE BEACHES DURING THE MID AND LATTER PARTS OF THE WEEK.
THIS MAY LEAD TO AN ENHANCED RISK OF RIP CURRENTS WEDNESDAY THROUGH
FRIDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
JPC/JRJ
Hazardous weather outlook, Aug 16, 3:39 AM EST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
439 AM EDT SAT AUG 16 2008
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-170845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
439 AM EDT SAT AUG 16 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...A WEAK FRONTAL BOUNDARY ALONG WITH SEVERAL
STRONG UPPER LEVEL DISTURBANCES WILL GRADUALLY MOVE SOUTH INTO
THE AREA TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE AREA AS THE SERIES OF DISTURBANCES APPROACH. SOME OF
THESE THUNDERSTORMS COULD BECOME STRONG...PRODUCING GUSTY
WINDS...SMALL HAIL AND FREQUENT LIGHTNING STRIKES. HOWEVER...IF
CLOUD COVER DIMINISHES THIS AFTERNOON AND ALLOWS FOR MORE ROBUST
DAYTIME HEATING...THE INTERACTION OF THE FRONT WITH THE SEA BREEZE
BOUNDARY COULD ALSO RESULT IN ISOLATED SEVERE STORMS...CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL.
THE MOST LIKELY AREAS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IS NORTH OF A LINE FROM CHARLESTON TO WALTERBORO...CONTINUING
TO HAMPTON AND MILLEN.
IN ADDITION...DUE TO THE SLOW MOVEMENT OF THUNDERSTORMS
TODAY...HEAVY RAINS ARE ALSO LIKELY. THIS MAY RESULT IN AN
ENHANCED RISK OF AT LEAST MINOR FLOODING PROBLEMS.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WWW.ERH.NOAA.GOV/CHS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
TROPICAL WEATHER...TROPICAL CYCLONE FAY IS FORECAST TO MOVE
INTO AND THROUGH THE EASTERN GULF OF MEXICO DURING THE EARLY AND
MIDDLE PART OF THE UPCOMING WEEK. ALTHOUGH THERE IS STILL UNCERTAINTY
AS TO WHAT TYPE OF EFFECTS THERE MAY BE FOR SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA...ALL ARE URGED TO PAY ATTENTION TO
THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL HURRICANE
CENTER ABOUT THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 16, 3:23 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT SAT AUG 16 2008
SCZ045-050-162100-
BERKELEY-CHARLESTON-
423 PM EDT SAT AUG 16 2008
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON AND SOUTH
CENTRAL BERKELEY COUNTIES THROUGH 500 PM EDT...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR RED BANK LANDING...OR ABOUT 7 MILES
SOUTHEAST OF GOOSE CREEK...MOVING WEST AT 7 MPH.
AREAS IN AND AROUND CHARLESTON AIRPORT...DANIEL ISLAND...GOOSE
CREEK...HANAHAN AND NORTH CHARLESTON WILL BE IMPACTED THROUGH 500 PM
EDT.
FREQUENT LIGHTNING IS EXPECTED TO DEVELOP WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Thunderstorm Wind, Charleston
- When
- August 16, 4:15 PM EST
- Where
- Charleston County, 1.5 mi SSE of Ashley Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.800, -80.010
A large tree fell on a house on Savage Road, resulting in minor roof damage. A large branch from an oak tree was also reported down.
Thunderstorm Wind, Charleston
- When
- August 16, 4:19 PM EST
- Where
- Charleston County, 1.5 mi SSE of Ashley Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -80.010
A tree was reported down at the intersection of Highway 7 and Orleans Road. Another tree was reported down at the intersection of Rondo Street and Arlington Drive.
Thunderstorm Wind, Colleton
- When
- August 16, 8:55 PM EST
- Where
- Colleton County, 2.82 mi NNW of Islandton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.940, -80.940
A power line was reported down across Gibson Road, 2 miles north of Islandton, South Carolina.
Thunderstorm Wind, Colleton
- When
- August 16, 9:02 PM EST
- Where
- Colleton County, H and B Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.070, -80.950
Law enforcement reported a tree down and blocking Dry Ridge Road near Highway 64 in Lodge, South Carolina.
Thunderstorm Wind, Colleton
- When
- August 16, 9:16 PM EST
- Where
- Colleton County, 1.35 mi ESE of Islandton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.890, -80.910
Law enforcement reported a tree blocking one late on Forks Road, 2 miles southeast of Islandton, South Carolina.
Thunderstorm Wind, Colleton
- When
- August 16, 9:50 PM EST
- Where
- Colleton County, 4.19 mi S of Stokes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -80.730
A large tree was reported down and blocking one lane of traffic near mile marker 40 on Interstate 95.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 16 to 18, 2008$10 million · 1 event
- Flash Flood in Maine, August 16, 2008$1.2 million · 1 event
- Lightning Strike in Colorado, August 16, 2008$500,000 · 1 event
- Lightning Strike in New Hampshire, August 16, 2008$100,000 · 1 event
- Flash Flooding and Hail in New Mexico, August 16, 2008$75,000 · 63 kt wind · 5 events
- Hail and Damaging Wind in Massachusetts, August 16, 2008$31,000 · 2.25 in hail · 8 events
- Tornado in Colorado, August 16, 2008$8,000 · EF1 · 1 event
- Flash Flooding in Texas, August 16, 2008$28,000 · 3 events
- Hail in Maine, August 16, 20081.75 in hail · 15 events
- Hail in New Hampshire, August 16, 20081.75 in hail · 10 events
- Hail in Colorado, August 16, 20082.5 in hail · 4 events
- Damaging Wind and Heavy Rain in Texas, August 16, 2008$1,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124540, 124542, 124543, 124544, 124545, 124546.